Nebraska, 2005Damaging Wind in Nebraska, June 4, 2005
June 4, 2005 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 4, 12:45 PM CST, 7 hours 35 minutes earlier.
Area forecast discussion, Jun 4, 12:45 PM CST, 7 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
145 PM CDT SAT JUN 4 2005
.DISCUSSION...
MAIN CONCERN WILL THE BE SEVERE WEATHER THREAT OVER THE NEXT SEVERAL
HOURS.
RADAR AND SATELLITE TRENDS SHOW THE BULK OF THE CONVECTION NEAR THE
CLOSED LOW OVER NE CO INTO SD AND STRETCHING EWD ACRS NRN IA INTO
IL. LARGE AREA OF CLEARING SKIES FM SRN NEB INTO KS AND NW MO AT
18Z ON THE VISIBLE STLT PICS. LATEST SFC MAP HAD SFC LOW PRES OVER
SE SD INTO CNTRL NEB WITH THE CD FNT INTO WRN KS. BACKED SFC FLOW
WAS NOTED AT EMP AND ICT...WITH DEWPOINTS IN THE LOWER 70S. SPEED
MAX NOSING INTO KS WAS AROUND 70KTS.
SPC HAS MOD RISK OVR ALL BUT THE NW CWA AND HIGH RISK FM BIE...ALONG
MO VALLEY AND INTO SW IA. SPC HRLY GRAPHICS HIGHLIGHT BEST MOISTURE
CONVERGENCE AS NOTED EARLIER WITH THE BACKED SFC FLOW AND HIGHER
DEWPOINTS FM MKC TO EMP. TEMPS WERE WARMING INTO 80S ACRS ERN KS
AND MO...WITH STL ALREADY AT 91 AT 18Z WITH WRMFNT IN THIS AREA.
H85 DEWPOINTS POOLED OVR CNTRL KS WITH A MINIMUM IN SE NEB. CAPE
VALUES WERE MOST UNSTABLE OVR ERN KS INTO MO. LI VALUES WERE LOWEST
IN THESE AREAS. STEEP MID LEVEL LAPSE RATES NOSING FM KS INTO SE
NEB. THE 0-6KM SHEAR AND EFFECTIVE SHEAR WERE GREATEST FM KS INTO
MO AND ALSO SE NEB INTO SW MO AND THE HELICITY VALUES EARLY THIS
AFTERNOON WERE OVR NE KS. THE 18Z OAX SPECIAL SOUNDING HAD 850MB
DEWPOINTS OF 7.4 AND WINDS 237 AT 18KTS.
CLD FILLING IN LNK TO OMA NWD AND THIS WILL HURT HEATING POTENTIAL.
1825Z HAS CLEAR AREA INTO SE NE WITH CU BUILDING CNTRL NE KS.
THE INITIAL SHORTWAVE TROF IS LIFTING N INTO SD AND NRN WY WITH THE
NEXT POTENT TRAILING CLOSED LOW WILL SHIFT INTO WRN NEB THIS
EVENING. THIS MID LEVEL LOW WILL SLOWLY MOVE INTO NCNTRL NEB BY 06Z
AND FAR SE SD BY 12Z SUNDAY. BASED ON INFO AVAILABLE WILL WATCH FOR
INITIAL DEVELOPMENT IN NE KS NR AND N OF WRM FNT AND INTO SE NEB AND
SW IA WITH TIME. TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE IN THIS AREA OF FAVORABLE SHEAR/INSTABILITY/. TORNADOES
BEING REPORTED IN WRN NEB WITH STORMS FORMING CLOSER TO THE MID
LEVEL LOW.
THIS EVENING...THUNDERSTORMS WILL BE ONGOING IN SE NEB...IA WITH
POTENTIAL FOR SVR CONTINUING. WILL CONTINUE TO MENTION SEVERE THIS
EVENING FOR ERN ZONES. DRY SLOT FOLLOWS IN BEHIND FOR SW
ZONES.EXPECT WRAPAROUND PRECIP ESPECIALLY ACRS NE NEB LATER TONIGHT
INTO SUN AM. WILL LEAVE FLASH FLOOD WATCH UNTIL 1AM WHERE WE
CURRENTLY HAVE IT. PWS HIGHEST FM NE KS INTO SRN IA AND ALREADY
QUITE SOAKED NE WITH AN INCH OR LESS FF GUID.
LOWS TONIGHT SHOULD DROP BACK INTO THE 50S W WITH WEST WINDS AND
LINGER IN THE 60S ERN SECTIONS OF THE FCST AREA. WILL NEED TO LOOK
AT TEMPERATURES A LITTLE CLOSER FOR SUN AS WILL HAVE TO LOWER HIGHS
IF EXPECT MORE CLDS FOR NW ZONES.
THE N TO S MID LEVEL TROF STRETCHES FM CANADA INTO MN AND THRU IA
AND ERN NEB SUN...SLOWLY SHIFTING INTO ERN IA SUNDAY NIGHT. WE ARE
LOOKING FOR A BREAK IN THE CHC OF RAIN SUN NIGHT INTO MONDAY EVENING
AS MID LEVEL RIDGING BUILDS. WILL NEED TO WATCH MONDAY AS LI VALUES
DECREASE WITH MOISTURE RETURN. THE STRENGTHENING LOW LEVEL JET
MONDAY NIGHT SHOULD PROVIDE AND ADDITIONAL FOCUS AND WILL KEEP
MONDAY NIGHT CHC GOING. THERE ARE WARM MID LEVEL TEMPS COMING IN
FOR TUES...THUS HAVE DROPPED POPS BACK. DID NOT MAKE SIG CHGS TO
EXTENDED. SW CONTINUES ALOFT AND SFC BOUNDARY TRIES TO PUSH THRU
WED AND THEN BACK N AGAIN THU...WITH NEXT BOUNDARY APPROACHING SAT.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH TIL 06Z IN SERN NEBRASKA...OTOE...JOHNSON...NEMAHA
...RICHARDSON AND PAWNEE. FLOOD WATCH TIL 06Z NERN NEBRASKA
COUNTIES OF BOONE...ANTELOPE...KNOX...CEDAR ...PIERCE... MADISON
...STANTON...WAYNE...THURSTON...CUMING AND BURT.
IA...FLOOD WATCH TIL 06Z FREMONT AND PAGE COUNTIES.
&&
ZAPOTOCNY
Hazardous weather outlook, Jun 4, 4:52 PM CST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
552 PM CDT SAT JUN 4 2005
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-051115-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
552 PM CDT SAT JUN 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND SUNDAY
A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA. THIS TORNADO WATCH IS IN EFFECT UNTIL 11 PM.
SEVERE THUNDERSTORMS ARE OVER SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA WITH ISOLATED TORNADOES...LARGE HAIL AND DAMAGING WINDS
POSSIBLE.
ANOTHER BOUNDARY WITH SCATTERED STRONG TO SEVERE STORMS
IS OVER NORTHEAST NEBRASKA. SOME OF THESE STORMS MAY PRODUCE LARGE
HAIL AND DAMAGING WINDS THIS EVENING.
IN ADDITION...A FLOOD WATCH HAS BEEN POSTED FOR FAR SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA. THIS AREA INCLUDES OTOE...JOHNSON...
NEMAHA...RICHARDSON AND PAWNEE COUNTIES IN NEBRASKA AND FREMONT
AND PAGE COUNTIES OF IOWA. ALTHOUGH HEAVY RAIN IS POSSIBLE OVER
MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA...THAT AREA STANDS A
HIGHER CHANCE OF PICKING UP HEAVY RAIN. MUCH OF THAT AREA ALSO
RECEIVED 1 TO 2 INCHES OF RAIN EARLY FRIDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
THUNDERSTORMS COULD RETURN TO THE AREA AS EARLY AS MONDAY NIGHT BUT
ESPECIALLY IN THE LATE TUESDAY THROUGH THURSDAY AND FRIDAY PERIODS
WHEN SEVERE WEATHER WILL AGAIN BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS HAVE BEEN DEPLOYED FOR THIS EVENING.
ZAPOTOCNY
In the hours before
Local storm report, Jun 4, 6:55 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
755 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 1 S RULO 40.04N 95.43W
06/04/2005 0.88 INCH RICHARDSON NE EMERGENCY MNGR
&&
KLISHLocal storm report, Jun 4, 7:08 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
808 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL WYMORE 40.12N 96.67W
06/04/2005 2.75 INCH GAGE NE TRAINED SPOTTER
0715 PM HAIL OMAHA 41.26N 96.01W
06/04/2005 0.75 INCH DOUGLAS NE AMATEUR RADIO
13TH AND HARRISON
0720 PM HAIL PAPILLION 41.16N 96.04W
06/04/2005 1.75 INCH SARPY NE AMATEUR RADIO
72ND AND HWY 370
0727 PM HAIL BELLEVUE 41.16N 95.92W
06/04/2005 0.75 INCH SARPY NE AMATEUR RADIO
0730 PM HAIL OMAHA 41.26N 96.01W
06/04/2005 0.88 INCH DOUGLAS NE AMATEUR RADIO
HWY 75 AND F ST
0731 PM HAIL OMAHA 41.26N 96.01W
06/04/2005 1.00 INCH DOUGLAS NE TRAINED SPOTTER
16TH AND L ST
0738 PM HAIL OMAHA 41.26N 96.01W
06/04/2005 1.00 INCH DOUGLAS NE AMATEUR RADIO
30TH AND LAUREL
0739 PM HAIL OMAHA 41.26N 96.01W
06/04/2005 1.50 INCH DOUGLAS NE NWS EMPLOYEE
35TH AND CHARLES
&&
KLISHLocal storm report, Jun 4, 7:49 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
849 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL ODELL 40.05N 96.80W
06/04/2005 2.75 INCH GAGE NE EMERGENCY MNGR
WINDOWS AND WINDSHIELDS BROKEN OUT FROM MUCH BASEBALL
SIZE HAIL.
&&
KLISHLocal storm report, Jun 4, 7:52 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
852 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL LINCOLN 40.82N 96.69W
06/04/2005 0.75 INCH LANCASTER NE EMERGENCY MNGR
&&
KLISHLocal storm report, Jun 4, 8:05 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
905 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL ASHLAND 41.04N 96.37W
06/04/2005 1.00 INCH SAUNDERS NE AMATEUR RADIO
0850 PM HAIL 6 SW BLOOMFIELD 42.54N 97.73W
06/04/2005 1.75 INCH KNOX NE EMERGENCY MNGR
0850 PM HAIL 1 NW VALLEY 41.32N 96.36W
06/04/2005 1.00 INCH DOUGLAS NE NWS EMPLOYEE
WEATHER STATION
&&
KLISHLocal storm report, Jun 4, 8:08 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
908 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 2 W BLOOMFIELD 42.60N 97.69W
06/04/2005 2.75 INCH KNOX NE PUBLIC
&&
KLISHThunderstorm Wind, Dodge
- When
- June 4, 8:20 PM CST
- Where
- Dodge County, 4 mi E of Fremont
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.450, -96.417
Thunderstorm wind gusts over 60 mph did some tree and outbuilding damage east of Fremont.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 4, 2005$1.6 million · F2 · 65 events
- Tornadoes and Flash Flooding in Missouri, June 4 to 5, 20052 injured · $2.4 million · F1 · 30 events
- Tornado and Hail in Iowa, June 4, 2005$225,000 · F1 · 33 events
- Tornadoes in Wisconsin, June 4, 2005$648,000 · F1 · 3 events
- Hail in Nebraska, June 4, 2005$1.1 million · 1.75 in hail · 5 events
- Tornadoes and Flash Flooding in Missouri, June 4 to 5, 2005$175,000 · F1 · 12 events
- Tornadoes and Hail in Oklahoma, June 4, 2005$33,000 · F0 · 70 events
- Tornado and Damaging Wind in Oklahoma, June 4, 20055 injured · $125,000 · F0 · 2 events
- Flooding in Kansas, June 4 to 5, 2005$700,000 · 4 events
- Hail and Damaging Winds in Iowa, June 4, 2005$130,000 · 1.75 in hail · 38 events
- Damaging Winds and High Wind in Oklahoma, June 4 to 5, 2005$215,000 · 61 kt wind · 18 events
- Flash Flood and Hail in Texas, June 4, 2005$250,000 · 4.25 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456711.